Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 21, 2017, 9:48 PM CST for 4 counties in Texas. It took effect at Jan 22, 2017, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 9:48 PM CST (03:48 UTC)
- In effect from
- Jan 22, 2017, 10:00 AM CST
- Expired
- Jan 22, 2017, 3:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Crockett County, TX, Irion County, TX, Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 47 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WWUS74 KSJT 220348 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 948 PM CST SAT JAN 21 2017 ...HAZARDOUS WINDS TONIGHT INTO SUNDAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS TODAY THROUGH TONIGHT AND INTO SUNDAY. TXZ071-072-076-077-221400- /O.NEW.KSJT.HW.W.0001.170122T0500Z-170122T1600Z/ /O.NEW.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/ /O.EXT.KSJT.WI.Y.0001.000000T0000Z-170122T0500Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 948 PM CST SAT JAN 21 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 3 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM TO 3 PM CST SUNDAY. * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...TONIGHT...35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLY...ESPECIALLY AFTER MIDNIGHT. LATE TOMORROW MORNING... WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS CAN CAUSE DISRUPTIONS TO POWER... HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND TRAILERS...REDUCTIONS TO VISIBILITY DUE TO BLOWING DUST...AND HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221400- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD...JUNCTION...MASON 948 PM CST SAT JAN 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$ TXZ064>066-073-078-221400- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ STERLING-COKE-RUNNELS-CONCHO-SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...EDEN...SONORA 948 PM CST SAT JAN 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
3 follow-up statements
072 WWUS74 KSJT 220741 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 141 AM CST SUN JAN 22 2017 ...HAZARDOUS WINDS TONIGHT INTO SUNDAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS TODAY THROUGH TONIGHT AND INTO SUNDAY. TXZ071-072-076-077-221545- /O.CON.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/ /O.CON.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 141 AM CST SUN JAN 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...TONIGHT...35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLY...ESPECIALLY AFTER MIDNIGHT. LATE TOMORROW MORNING... WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS CAN CAUSE DISRUPTIONS TO POWER... HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND TRAILERS...REDUCTIONS TO VISIBILITY DUE TO BLOWING DUST...AND HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221545- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD...JUNCTION...MASON 141 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$ TXZ064>066-073-078-221545- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ STERLING-COKE-RUNNELS-CONCHO-SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...EDEN...SONORA 141 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
011 WWUS74 KSJT 221120 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 520 AM CST SUN JAN 22 2017 ...HAZARDOUS WINDS TODAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL CONTINUE TO MOVE SLOWLY FROM WEST TO EAST ACROSS NORTH TEXAS TODAY. THIS LOW WILL CONTINUE TO PRODUCE STRONG TO VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS THROUGH THIS AFTERNOON. TXZ071-072-076-077-221615- /O.CON.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/ /O.CON.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 520 AM CST SUN JAN 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON * WINDS...EARLY THIS MORNING...30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH. THEN...WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...VERY HAZARDOUS TO HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221615- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD...JUNCTION...MASON 520 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH THIS AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$ TXZ064>066-073-078-221615- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ STERLING-COKE-RUNNELS-CONCHO-SUTTON- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...EDEN...SONORA 520 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON * WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
662 WWUS74 KSJT 221605 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1005 AM CST SUN JAN 22 2017 ...HAZARDOUS WINDS TODAY... .A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL CONTINUE TO MOVE SLOWLY FROM WEST TO EAST ACROSS NORTH TEXAS TODAY. THIS LOW WILL CONTINUE TO PRODUCE STRONG TO VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS THROUGH THIS AFTERNOON. TXZ071-072-076-077-222100- /O.EXP.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/ /O.CON.KSJT.WI.Y.0002.000000T0000Z-170122T2100Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 1005 AM CST SUN JAN 22 2017 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...THE HIGH WIND WARNING HAS EXPIRED... * TIMING...THROUGH THIS AFTERNOON * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...VERY HAZARDOUS TO HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-054-064>066-073-078-098-099-113-114-127-128-139-140-154- 155-168>170-222100- /O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-CONCHO-SUTTON-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... EDEN...SONORA...HASKELL...THROCKMORTON...WOODSON...STAMFORD... ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD... JUNCTION...MASON 1005 AM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...CONTINUES THROUGH THIS AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 21, 5:13 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 21, 5:13 PM CST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 513 PM CST Sat Jan 21 2017 .AVIATION... /00Z TAFS/ West winds of 15 to 25 knots, with gusts to near 35 knots will continue this evening. Winds will become northwest late this evening into Sunday morning and increase to 20 to 30 knots, with gusts over 40 knots possible. Isolated to scattered light showers are currently moving across West Central Texas, but will move east of the area by late this evening. Gusty northwest winds will begin to decrease around noon Sunday, dropping below 12 knots at most sites by early evening. && .PREV DISCUSSION... /issued 348 PM CST Sat Jan 21 2017/ SHORT TERM... (Tonight and Sunday) ..Windy conditions to continue... Rapid cyclogenesis has taken place across the Panhandle this afternoon, tightening the pressure gradient and increasing wind speeds. Wind speeds have increased dramatically through the afternoon, with the latest peak winds for the day (through about 330 pm) showing: ASOS locations: San Angelo-46 mph Abilene-39 mph Junction-37 mph West Texas Mesonet Locations: Fort Chadbourne-46 mph Sterling City-45 mph Sweetwater-45 mph San Angelo-42 mph Menard-40 mph Mertzon-38 mph Clyde-38 mph We have also seen a few showers develop this afternoon across the Heartland and Big Country. These are moving east and should be out of the area by around sunset. Very windy conditions will continue tonight into Sunday. Tight pressure gradient is generating 850 mb winds of nearly 70 knots at 850 mb overnight. Some of this will mix down to the surface, and winds speeds of at least 25 to 35 mph are likely across all of the area. The Wind Advisory for today will be extended into Sunday. Always hard to tell just how much mixing will occur at night, but given the strength of the flow, a few gusts across the Concho Valley and Northern Edwards Plateau may approach 50 kts and a High Wind Warning may be required for a short amount of time. Gradient relaxes on Sunday, although better mixing of the higher winds aloft after sunrise will offset some of this. Still expect gusty winds through at least noon, with a more noticeable wind speed decrease for the afternoon. LONG TERM... (Sunday Night through next Saturday) Winds will continue to drop off tomorrow evening, and will be light and variable during the night. With generally clear skies and a dry airmass, radiational cooling will allow temperatures to drop into the mid 30s for overnight lows. Could have a few minimum temperatures in the lower 30s in some of the low-lying areas and river valleys. Winds will become southwest on Monday, as the surface high pressure ridge shifts east of our area. With ample sunshine, temperatures will be well-above normal with afternoon highs expected to be in the lower to mid 70s across the northern part of our area, and in the mid to upper 70s from the Concho Valley south to the I-10 corridor. An upper level ridge will shift east across Texas on Monday, and then the flow aloft over our area will become southwest Tuesday into midweek, as a large upper trough moves from the Rockies across the central and northern Plains and takes on a positive tilt. Above normal temperatures on Tuesday will be followed by much cooler conditions on Wednesday, following a morning cold frontal passage. The cooler airmass will remain over our area into late week, with highs on Thursday and Friday expected to be in the 50s. An increase in cloud cover is indicated on Friday, with another cold front progged to drop south across our area Friday afternoon and evening. With some upper support from an incoming shortwave trough, carrying low PoPs for the possibility of rain showers Friday night across the area southeast of a Sonora to Eden to Cross Plains line. Temperatures look to remain chilly into the first part of next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 45 61 37 75 / 5 0 0 0 San Angelo 44 66 36 77 / 5 0 0 0 Junction 46 67 34 77 / 10 0 0 0 Brownwood 45 62 34 73 / 10 0 0 0 Sweetwater 44 61 37 74 / 5 0 0 0 Ozona 43 66 35 77 / 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 3 PM CST Sunday for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. && Daniels
Hazardous weather outlook, Jan 21, 2:31 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 231 PM CST SAT JAN 21 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-222045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 231 PM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG GUSTY WINDS FROM THE WEST AND SOUTHWEST WILL CONTINUE THROUGH TONIGHT ACROSS WEST CENTRAL TEXAS. WIND SPEEDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS OF 40 TO 50 MPH LIKELY. THESE WINDS WILL CREATE HAZARDOUS BOATING AND DRIVING CONDITIONS...AND MAY CAUSE LIGHT OBJECTS LIKE TRASH CANS AND LAWN FURNITURE TO BLOW OVER AND BE DAMAGED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STRONG WINDS WILL CONTINUE INTO THE MORNING HOURS ON SUNDAY...AND THEN BEGIN TO DECREASE THROUGH THE AFTERNOON. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH NOON ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:48 PM CST | High Wind Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.